[QUOTE=stars13;2935940]Re reading my post i see it truly is so confusing. i have so much to say and am not very articulate about it.
You do have much to say, you are able to summarize and articulate a complex situation succinctly, you know your own body and you are smart to listen to what it is telling you (not everyone is able to do this!) Now give yourself a pat on the back because you deserve it.:) :)
[QUOTE]one thing that needs explaining is when i would change the way i would take the meds, i would almost immediate relief from the problem, whether it was the nauseau or the backpain/joint/muscle pain. and it would last weeks before a problem returned. but as time went, the good times lasted for a shorter and shorter period. now when i start taking the cardizem, in only 2or3 days the stomach starts turning.
Because you're experiencing almost immediate relief from the problem when you change the way you take the meds I would assume it was a problem with medication (I would have assumed med problem first anyway, but your doctors have more or less confirmed this because they found no other obvious cause--I get angry because one doesn't have to take lots of tests to find out it's not the drugs...they just have to disco the drug but then they wouldn't make as much money:dizzy: !!).
Just because your good times are lasting for shorter and shorter periods, doesn't mean it isn't side effects. Our bodies can become more sensitive to something the longer we are exposed to it, and it can take our bodies longer and longer to process and rid our system of the drugs (and side effects) especially as we get older!
The obedient soul I was, I took the hctz daily, only missing doses when Id sleep around the clock. Hydrocholorthiazide caused me excruciating shoulder, back, and joint pain but these pains came and went for days, weeks, or months at a time despite daily dosing...the unbelievable exhaustion was something I experienced on an hourly basis, throughout the entire period.
Benicar/Hydroclorothiazide caused body aches, restless leg and arms, and extreme fatigue...again, although I took my dose daily, the symptoms would vary in frequency and intensity. So as far as those muscle aches and pains and the exhaustion go, I would definitely suspect those meds!
As far as the cardizem, I haven't been on it but I did look up the side effects and they include nausea/upset stomach, sleep problems, and excessive tiredness.
So all of your pills can be causing your "problem" symptoms. I've been told that docs prescibe more than 1 drug at small doses to minimize the side effects...sounds to me like your drugs are maximizing the side effects. That said, I would suggest you have a heart to heart with a good pharmacist and find out how you can go about getting off of ALL of them...mind you, don't take yourself off without a doctor's advice...but you do need to be knowlegable enough to challenge that doctor of yours and insist on only one medication. I would encourage you to work with your health care professionals to take only ONE DRUG AT A TIME until you can figure out what's working and what's not...obviously, the three meds are not working even though they are keeping your numbers down. If your doctor doesn't want to do this, ask him why, write down the answer, and then do some doctor shopping. (Oh, and that extra renin in your system, it is my understanding that ACE inhibitors and ARB's create increased renin which in turn increases the blood pressure, and yes, on goes the cycle--I don't know if cardizem falls into that category or not but you've got to wonder how much these drugs contribute to creating high blood pressure).
Unlike some older bp meds that "interfere" with the production of renin, the new drug, Tekturna, is supposed to stop the renin in its tracks, which means that too much renin won't be produced thus avoiding the "viscious cycle". Because of this, they hope it may offer some protection for people with specials conditions like kidney disease, heart failure, and diabetes...but they have yet to prove this.
[QUOTE] when i stop cardiqem it runs 138/90 and keeps rising. i don't feel well at 138/90
There is a rebound effect with some meds, I think Lenin might be the one to ask about this..when I've gone off some meds, my pressures go higher for a while before they settle "down". Maybe it has to do with the overproduction of renin, but I don't know. Again, I would check with a good pharmacist and ask him if this applies to you and the medications you want to discontinue.
Last but not least, after being on bp meds for 16 years, have you ever considered asking a doctor about going off meds to see what your pressures would be? I don't know if it's probable or possible, but it does make me wonder...
Stars, these are just my thoughts and opinions. I have no medical degree, just a lot of experience with side effects and a very sincere concern for your well being. I think its the 12 steps groups who say, "take what you need, and leave the rest".
I'm wishing you the best, Stars. I'm sure you'll do fine...you're thinking, questioning, and taking charge! All of the things one must do in this day and age to keep ourselves healthy.
Oh, and please keep in touch...